MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD MYAIRVO 2 HUMIDIFIER

FISHER & PAYKEL HEALTHCARE LTD MYAIRVO 2 HUMIDIFIER
Model Number PT100
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product background: the pt100 myairvo 2 humidifier (myairvo 2) device is an active humidifier with integrated flow generator that delivers high flow warmed and humidified respiratory gases to spontaneously breathing patients through a variety of patient interfaces.Its intended use is for the treatment of spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The myairvo 2 device should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Method: the complaint myairvo 2 was not returned to fisher & paykel healthcare (f&p) for evaluation.The complaint device is no longer in use.Our investigation is based on the information provided by the customer, previous investigations of similar complaints, and our knowledge of the product.Results: the customer has stated that the myairvo 2 did not have an audible alarm.Previous investigations into audio alarm failures have identified that the issue was due to a faulty speaker.Electrical resistance testing had shown the speaker's resistance to be out of specification or open circuit.The speaker is a supplied component that is assembled into the myairvo 2.The myairvo 2 speaker is intended to provide auditory alerts to the user and auditory alarms under certain conditions.The alarm system functionality must be checked prior to each patient use.The user instructions warn "if either alarm signal is absent, do not use the unit.Contact your fisher & paykel healthcare representative".In the case of speaker failures, a speaker will typically provide a distorted, intermittent or reduced sound level before becoming completely inaudible over time.This contributes to the early detection of this fault by users.It should also be noted that in the event of a speaker failure during use, the myairvo 2 will continue to deliver therapy as per the set parameters.For any alarm condition, the device simultaneously displays a visual alarm alongside an auditory alarm and so in the absence of an audible alarm due to speaker failure, a visual alarm will still be displayed.Conclusion: as part of ongoing product improvement initiatives, additional production quality controls at the supplier and at f&p were introduced.This included updated assembly processes, equipment and functional testing to verify speaker performance.A change was made to the instructions for use, to include instructions to verify the functionality of the speaker prior to each patient use.Additionally, a new speaker from a new supplier was also implemented in august 2017.All above actions were implemented and achieved a 98% reduction in the number of complaints for units manufactured after august 2017.It should be noted that this unit was manufactured prior to when the new speaker was implemented in august 2017.Further improvements were initiated in march 2019 which involved an update to the control pcb in order to reduce the mechanical stress on the speaker when operating.The majority of reported speaker failures received currently, continue to be from units manufactured prior to the speaker change implemented in august 2017.The overall number of complaints also continues to decrease as the majority of units manufactured prior to the change are no longer in the field.The current failure rate per use for units manufactured after the change is less than 0.02% worldwide.
 
Event or Problem Description
A healthcare facility in canada reported that a pt100 myairvo 2 humidifier did not have an audible alarm.There was no patient involvement as the issue was found whilst the device was not in use on a patient.

Brand Name
MYAIRVO 2 HUMIDIFIER
Common Device Name
MYAIRVO 2 HUMIDIFIER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534002
MDR Report Key15375050
Report Number9611451-2022-00835
Device Sequence Number5707722
Product Code BTT
UDI-Device Identifier09420012422248
UDI-Public(01)09420012422248(10)2100227154(11)170529
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT100
Device Catalogue NumberPT100
Device Lot Number2100227154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Initial Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown